RA flare up or ear infection? I know which I'd choose!

These things always happen of a weekend, by virtue of Sod's Law. I had visited my GP on Wednesday as I had tipped my sulfasalazine into the washing up bowl, and was due for BP testing. My ears were behaving well, although I felt a bit of a cold coming on. My GP tells me that I need 24 hour BP testing & ECG, which I'll look forward to! I'd felt a lot of congestion for a while, then started going crazy with the pain in my ears Friday morning. I visited Old Swan walk in on Friday afternoon & talked to a wonderful nurse who had a little look & told me it was only viral, and gave me a wealth of advice. However! I'm still mutton jeff in my left ear, and awaiting an appointment for ear syringing. It appears that there's only one location in Liverpool that does it now. I have a vision of a miserable beggar in a white coat who tries to look cheerful.

When I spoke to the nurse at the walk in centre, as I had to explain the meds I am on, he asked about my RA. I told him that I would rather have a flare up than an ear infection. He was a lovely guy who used to work in rheumatology: earache & toothache are the worst you can have that we can't treat easily.

4 Replies

oldestnewest
  • Oh dear Andrea, you've got my sympathy - I hate having earache! I'm prone to sinus problems and that gets compounded when my ears get involved too. The pain being in a place that you can't reach seems to make it worse:-(

    How have you been generally? Not heard much from you lately.

    Cece x

  • Andrea, i sympathise with you on your ear. I have tinnitus in my left ear and there are times when it drives me up the wall. You will get it done and hopefully your problem will be over. At least there's someone who knows what they are talking about.

    I will be thinking about you and hope that you will soon be able to hear better.

    Sylvi. xx

  • Hi Andrea. By strange coincidence - the last time I had a really bad earache was when I was taking 20mg of Sulphasalazine and although the GP initially thought it was viral it turned out to be due to the Sulpha as I had strange swellings round the back of my ear too, a neck swelling and later a really itchy all body rash. So make sure you read the Sulpha side effects as I believe these are quite rare but also quite serious.

  • Hope you ears get better soon x

You may also like...